Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Wall manifolds with involution
HTML articles powered by AMS MathViewer

by R. J. Rowlett PDF
Trans. Amer. Math. Soc. 169 (1972), 153-162 Request permission

Abstract:

Consider smooth manifolds $W$ with involution $t$ and a Wall structure described by a map $f:W \to {S^1}$ such that $ft = f$. For such objects we define cobordism theories ${\text {W}}_\ast ^I$ (in case $W$ is closed, $t$ unrestricted), ${\text {W}}_ \ast ^F$ (for $W$ closed, $t$ fixed-point free), and ${\text {W}}_ \ast ^{{\text {rel}}}$ ($W$ with boundary, $t$ free on $W$). We prove that there is an exact sequence \[ 0 \to {\text {W}}_ \ast ^I \to {\text {W}}_ \ast ^{{\text {rel}}} \to {\text {W}}_ \ast ^F \to 0.\] As a corollary, ${\text {W}}_ \ast ^I$ imbeds in the cobordism of unoriented manifolds with involution. We also describe how ${\text {W}}_ \ast ^I$ determines the $2$-torsion in the cobordism of oriented manifolds with involution.
References
  • Peter G. Anderson, Cobordism classes of squares of orientable manifolds, Ann. of Math. (2) 83 (1966), 47–53. MR 187247, DOI 10.2307/1970469
  • Pierre E. Conner, Lectures on the action of a finite group, Lecture Notes in Mathematics, No. 73, Springer-Verlag, Berlin-New York, 1968. MR 0258023, DOI 10.1007/BFb0079602
  • P. E. Connor and E. E. Floyd, Differentiable periodic maps, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 33, Academic Press, New York; Springer-Verlag, Berlin, 1964. MR 31 #750. —, Supplement to differentiable periodic maps, University of Virginia, Charlottesville, Va., 1965. (mimeograph). H. Rosenzweig, Bordism groups of all orientation preserving involutions, Dissertation, University of Virginia, Charlottesville, Va., 1967.
  • Robert E. Stong, Notes on cobordism theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. Mathematical notes. MR 0248858
  • R. E. Stong, Complex and oriented equivariant bordism, Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969) Markham, Chicago, Ill., 1970, pp. 291–316. MR 0273644
  • C. T. C. Wall, Determination of the cobordism ring, Ann. of Math. (2) 72 (1960), 292–311. MR 120654, DOI 10.2307/1970136
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D75
  • Retrieve articles in all journals with MSC: 57D75
Additional Information
  • © Copyright 1972 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 169 (1972), 153-162
  • MSC: Primary 57D75
  • DOI: https://doi.org/10.1090/S0002-9947-1972-0314076-0
  • MathSciNet review: 0314076